MAUDE Adverse Event Report: ORTHOFIX SRL FLEXIBLE REAMER D 12.5 MM

ORTHOFIX SRL FLEXIBLE REAMER D 12.5 MM
Catalog Number 171125
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Oversedation (1990)
Date of Event 02/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of historical records orthofix checked the internal records related to the controls made on the device code 171125 lot 8265/9 before the market release.No anomalies have been found.The original lot, manufactured in 2002, was comprised of 100 devices.All of them have already been distributed to the market.According to orthofix historical records, since 2002, no other notifications have been received from this specific device code.Technical evaluation the device involved in this event has not yet been received by orthofix srl.The technical evaluation will be performed as soon as the device becomes available.As soon as the results of the investigation are available, orthofix will provide a follow up report.Orthofix continues monitoring the devices on the market.
 
Event or Problem Description
The information initially provided by local distributor indicates: event notified by the hospital to ansm; ansm ref: (b)(4) hospital name: (b)(6) date of surgery: on (b)(6) 2025 surgery description: fracture treatment problem observed during: clinical use on patient/intraoperative type of problem: device functional problem event description: "customer statement: we inform you of a serious incident which occurred on february 7, 2025, during a long gamma nail operation.During the operation, the size 12.5 reamer reference (b)(4) from the box of monobloc reamers n°1 completely unwound inside the patient.The removal of this material lasted 2 hours with loss of luck for the patient".The complaint report form also indicates: the device failure had adverse effects on patient the initial surgery was not completed with the device the event led to a delay in the duration of the surgical procedure: 2 hours product is available for return.On february 12, 2025, orthofix received the following additional details: "it took 2 hours to extract the reamer from the centromedullary canal.This prolonged the initial operation.So far, no further complications for the patient".Manufacturer ref: 2025025 distributor ref: (b)(4) ansm hospital report ref: (b)(4).
 
Additional Manufacturer Narrative
Analysis of historical records orthofix checked the internal records related to the controls made on the device code 171125 lot 8265/9 before the market release.No anomalies have been found.The original lot, manufactured in 2002, was comprised of 100 devices.All of them have already been distributed to the market.According to orthofix historical records, since 2002, no other notifications have been received from this specific device code.Technical evaluation the device involved in this event has been lost in transit and therefore not available for the technical evaluation.Conclusion a technical evaluation of the device involved was not possible as it was lost in transit.Considering the information provided, it is not possible to draw any conclusion regarding the complained device failure.The analysis of the historical data evidenced that no other notifications have been received on devices belonging to the same lot.In case further information or the device concerned are provided, orthofix will finalize the investigation.Orthofix continues monitoring the devices on the market.
 
Event or Problem Description
The information initially provided by local distributor indicates: event notified by the hospital to ansm; ansm ref: (b)(4), hospital name: (b)(6), date of surgery: (b)(6) 2025, surgery description: fracture treatment, problem observed during: clinical use on patient/intraoperative, type of problem: device functional problem.Event description: "customer statement: we inform you of a serious incident which occurred on (b)(6) 2025 during a long gamma nail operation.During the operation, the size 12.5 reamer reference 8265/9 from the box of monobloc reamers n°1 completely unwound inside the patient.The removal of this material lasted 2 hours with loss of luck for the patient".The complaint report form also indicates: the device failure had adverse effects on patient, the initial surgery was not completed with the device, the event led to a delay in the duration of the surgical procedure: 2 hours product is available for return.On february 12, 2025, orthofix received the following additional details: "it took 2 hours to extract the reamer from the centromedullary canal.This prolonged the initial operation.So far, no further complications for the patient".On (b)(6) 2025, it was confirmed that the device was lost in transit.Manufacturer ref: (b)(4), distributor ref: (b)(4).

Brand Name
FLEXIBLE REAMER D 12.5 MM
Common Device Name
FLEXIBLE REAMER D 12.5 MM
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT   37012
Manufacturer Contact
gianluca ricadona
via delle nazioni, 9
bussolengo
verona, 37012
IT   37012
MDR Report Key21410020
Report Number9680825-2025-00004
Device Sequence Number18521289
Product Code HSB
UDI-Device Identifier18032568033724
UDI-Public18032568033724
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K973944
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number171125
Device Lot Number8265/9
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer04/28/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2002
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown